Hail, Cimarron
- When
- May 31, 6:30 PM CST
- Where
- Cimarron County, Wheeless
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.717, -102.900
A severe thunderstorm across the western Oklahoma panhandle during the early evening hours produced hail. There were no reports of damage or injuries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm across the western Oklahoma panhandle during the early evening hours produced hail. There were no reports of damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 31, 2:10 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT WED MAY 31 2006 .DISCUSSION...DECENT PRECIP CHANCES WILL CONTINUE FOR ONE MORE PERIOD AS SHORTWAVE MOVES ACROSS THE SOUTHERN ROCKIES. LOW-LEVEL EASTERLY FLOW HAS KEPT SUFFICIENT MOISTURE IN PLACE ACROSS THE PANHANDLES BUT CLOUD COVER HAS KEPT TEMPS FROM WARMING TOO MUCH TODAY IN MOST LOCATIONS. BEST POPS WILL RESIDE IN THE WESTERN COUNTIES THIS EVENING...BEFORE DIMINISHING AFTER MIDNIGHT. LOW-LEVEL MOISTURE WILL LINGER ACROSS THE AREA ON THURSDAY AS WELL. SOME VERY WEAK UPPER-LEVEL SUPPORT...WILL CARRY SLIGHT CHANCE DURING THE DAY. UPPER-LEVEL FLOW BECOMES A BIT MORE NORTHWESTERLY BY THE EVENING HOURS AND MAY SUPPORT SOME CONVECTION MOVING INTO THE NORTHWEST ZONES DURING THE EVENING HOURS SO WILL CONTINUE 20 POPS THERE THROUGH 5Z. TEMPS SHOULD BEGIN A GRADUAL WARMING TREND AS WELL AS THE H5 RIDGE BUILDS IN FROM THE WEST. DRY CONDITIONS EXPECTED FOR MOST LOCATIONS BY THE END OF THE WEEK AND CONTINUING THROUGH THE REMAINDER OF THE FORECAST PERIOD. ONLY EXCEPTION IS THE POSSIBILITY OF SOME CONVECTION ORIGINATING OVER THE HIGHER TERRAIN IN NM/CO MOVING INTO THE EXTREME NORTHWEST AREAS. HOWEVER...THE STEERING FLOW IS MORE NORTHERLY BY THIS TIME SO IT APPEARS LESS LIKELY. HAVE GENERALLY GONE A FEW DEGREES ABOVE GUIDANCE BEGINNING ON FRIDAY. THE MEX LOOKS TO BE UNDERDOING THE WARMING SLIGHTLY BASED ON THE STRENGTH OF THE UPPER-LEVEL RIDGE AND THE LACK OF SIGNIFICANT CLOUD COVER. THERE MAY BE A WIND SHIFT LATE SUNDAY AS THE LEE SIDE TROF KICKS OUT BUT IT SHOULD BE BRIEF AS THE LOW REDEVELOPS TO OUR NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 58 82 59 88 / 30 20 0 0 BEAVER OK 60 85 59 90 / 30 20 0 0 BOISE CITY OK 57 82 57 90 / 50 20 20 10 BORGER TX 61 86 63 90 / 30 20 0 0 BOYS RANCH TX 61 85 60 91 / 40 20 10 10 CANYON TX 57 83 57 87 / 40 20 10 0 CLARENDON TX 61 84 60 87 / 30 20 0 0 DALHART TX 58 82 58 90 / 50 20 10 10 GUYMON OK 58 86 60 91 / 40 20 10 0 HEREFORD TX 57 82 57 88 / 40 20 10 0 LIPSCOMB TX 60 84 59 87 / 30 20 0 0 PAMPA TX 61 84 62 85 / 30 20 0 0 SHAMROCK TX 62 86 61 88 / 30 20 0 0 WELLINGTON TX 64 87 61 90 / 30 20 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JOHNSON
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT WED MAY 31 2006 OKZ001>003-TXZ001>020-011100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 350 PM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE EXTREME NORTHWEST TEXAS PANHANDLE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE AREA. A FEW STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE IN THE SLIGHT RISK AREA...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...MODERATE TO LOCALLY HEAVY RAINFALL MAY OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE EXTREME NORTHWEST TEXAS PANHANDLE THURSDAY AND THURSDAY EVENING. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IN THE WESTERN OKLAHOMA PANHANDLE AND EXTREME NORTHWEST TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. JOHNSON
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
135 PM CDT WED MAY 31 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 W DUMAS 35.86N 102.05W
05/30/2006 E0.88 INCH MOORE TX EMERGENCY MNGR
0507 PM HAIL 2 N DUMAS 35.89N 101.97W
05/30/2006 E0.88 INCH MOORE TX AMATEUR RADIO
0511 PM HAIL 5 SW PANHANDLE 35.29N 101.44W
05/30/2006 E0.75 INCH CARSON TX TRAINED SPOTTER
0513 PM HAIL 10 NW DUMAS 35.97N 102.09W
05/30/2006 E1.50 INCH MOORE TX EMERGENCY MNGR
0520 PM HAIL 5 N DUMAS 35.94N 101.97W
05/30/2006 M0.88 INCH MOORE TX PUBLIC
0527 PM HAIL 2 E PANTEX 35.32N 101.55W
05/30/2006 E1.75 INCH CARSON TX LAW ENFORCEMENT
0530 PM HAIL CANYON 34.98N 101.92W
05/30/2006 E0.88 INCH RANDALL TX FIRE DEPT/RESCUE
0533 PM HAIL 7 SE AMARILLO 35.13N 101.73W
05/30/2006 E0.88 INCH RANDALL TX PUBLIC
0533 PM HAIL 2 SW PANTEX 35.30N 101.61W
05/30/2006 M0.75 INCH CARSON TX AMATEUR RADIO
0533 PM TSTM WND GST 2 SW PANTEX 35.30N 101.61W
05/30/2006 E60 MPH CARSON TX AMATEUR RADIO
0539 PM HAIL 4 SW PANHANDLE 35.31N 101.43W
05/30/2006 E0.88 INCH CARSON TX AMATEUR RADIO
0542 PM HAIL 4 SW PANHANDLE 35.31N 101.43W
05/30/2006 E1.00 INCH CARSON TX AMATEUR RADIO
0545 PM HAIL 4 NE SANFORD 35.74N 101.48W
05/30/2006 M0.88 INCH HUTCHINSON TX EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED BY EM OFFICE
0612 PM HAIL MIAMI 35.69N 100.64W
05/30/2006 E0.75 INCH ROBERTS TX AMATEUR RADIO
0700 PM TSTM WND GST FELT 36.57N 102.78W
05/30/2006 E60 MPH CIMARRON OK TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST
JOHNSONThe Amarillo radar (KAMA), 197 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505588.